Jump to content

Photo

Cause Excess Facial Hair Be Causing My Acne


This topic has been archived. This means that you cannot reply to this topic.
8 replies to this topic

#1 spidermanforever

spidermanforever

    Member

  • Members
  • Posts & Likes
    Posts: 106
    Likes: 0
About Me
  • Joined: 28-June 12

Posted 25 November 2012 - 07:23 AM

i'm currently on my 2nd round of accutane and i have noticed that as a female i have alot of fine facial hair on my face. I am asian and very light skinned..... Should i get my hormone levels tested? Or is it likely that the two are not related? Like i get acne mainly on my cheeks and this is where i have very fine hair....

Edited by spidermanforever, 25 November 2012 - 07:24 AM.


#2 Vabgom

Vabgom

    New Member

  • Members
  • Posts & Likes
    Posts: 18
    Likes: 2
About Me
  • Joined: 16-November 12

Posted 25 November 2012 - 08:54 AM

I have noticed this about myself, too! Unfortunately I can't give you a straight answer because I have no idea whether this is just a coincidence or not. The combination of birth control and the water-only regimen seem to be clearing me up although I have never had my hormones tested.

#3 spidermanforever

spidermanforever

    Member

  • Members
  • Posts & Likes
    Posts: 106
    Likes: 0
About Me
  • Joined: 28-June 12

Posted 25 November 2012 - 09:19 AM

water-only regimen?

#4 armadillo

armadillo

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 262
    Likes: 35
About Me
  • Joined: 05-October 12

Posted 25 November 2012 - 10:44 AM

Yes, they are caused by the same thing, high androgen levels. I really suggest you see your doctor about this, as it could be a symptom of a more serious hormonal condition. Dark, permanent hair on your face if you're a female is the hallmark sign of hormonal imbalance.

#5 Vabgom

Vabgom

    New Member

  • Members
  • Posts & Likes
    Posts: 18
    Likes: 2
About Me
  • Joined: 16-November 12

Posted 25 November 2012 - 12:02 PM

water-only regimen?


Yes, you wash your face with water only and quit topicals. The idea if that by doing this, you allow your skin to heal itself instead of damaging it with BP, etc. It does not work for everyone. I would assume that it would do no good for acne-prone tweens/teens who are starting puberty. But I am almost 19 so I figured I was a little past that (my parents outgrew acne also...hoping it was genetic) and that it was worth a shot. Posted Image It's working well so far. I decided to try this because I was more concerned with the red marks that BP left instead of an occasional zit here and there.

Yes, they are caused by the same thing, high androgen levels. I really suggest you see your doctor about this, as it could be a symptom of a more serious hormonal condition. Dark, permanent hair on your face if you're a female is the hallmark sign of hormonal imbalance.


I do not think she is referring to dark, permanent hair. I believe she is speaking of very fine, light hairs, like a peach fuzz, that are not visible except for up close. Am I correct?

Edited by Vabgom, 25 November 2012 - 12:07 PM.


#6 armadillo

armadillo

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 262
    Likes: 35
About Me
  • Joined: 05-October 12

Posted 25 November 2012 - 12:33 PM

If it's fine, blonde hair that's normal... She probably had that since she's been a teenager, every girl has little blonde hairs on their face, the term is 'vellus' hair I believe. Accutane couldn't have 'caused' that. She must have noticed the hairs recently, but they are likely to have been there since the age of 10 or so.

#7 This is my name

This is my name

    Junior Member

  • Members
  • Posts & Likes
    Posts: 57
    Gallery Images: 15
    Blog Entries: 2
    Likes: 4
About Me
  • Joined: 28-June 12

Achievements

     

Posted 25 November 2012 - 12:38 PM

well, i thought i'd add to this conversation even though it is about female facial hair... i am kind of a hairy dude and yes it does cause acne. when i had long hair i would get acne around my forehead where my hair was touching, and also behind my ears/jaw. also my facial hair seems to cause quite a bit of acne, although usually never actually in/under my beard. i am wondering if since my beard skin isn't exposed that it doesn't get acne, but the rest of my face does. i also get a lot of blackheads.

but yea... i have been trying to pinpoint the cause of my acne and miraculously right now my face is the clearest it's been in a long time, i wonder if it's a coincidence. also i am guessing more hair = more oil and therefore more acne.

#8 nattyjules

nattyjules

    New Member

  • Members
  • Posts & Likes
    Posts: 4
    Likes: 0
About Me
  • Joined: 27-November 12

Posted 27 November 2012 - 08:37 AM

I would get your hormone levels tested (and check with a naturopath for subclinical diagnosis as most Doctors are way off with their ranges) as you may have polycystic ovarian syndrome. PCOS is very commonly symptomised by excess facial hair (hirsuitism) and cystic acne - I've studied it extensively over the last 5 years. You may also want to get your thyroid levels checked, as well as asking about adrenal fatigue. Adrenal fatigue tends to be the root cause of hormonal imbalances and should be treated alongside any secondary symptoms such as PCOS or hypothyroidism.

#9 cvd

cvd

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 747
    Blog Entries: 1
    Likes: 110
About Me
  • Joined: 15-May 07

Achievements

     

Posted 28 November 2012 - 10:00 AM

Excess facial hair is often associated with a sensitivity to androgens. It doesn't necessarily mean that you have an excess of male hormone...just that you are sensitive to it. So you could get tested and come out with normal hormone levels but still be getting acne because of your sensitivity. It is the same as food sensitivities. Some people are allergic and get terrible reactions and others are sensitive and get milder reactions but still eneough that they should avoid the foods. People who are sensitive to androgens often have very resistant kinds of acne and suffer from it usually all their lives. So they have to take a really preventative approach. Spironolactone works really well both for the excess hair and to block the androgen receptors...thus helping stop the acne.